Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe dengue

Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 778 Questions

default
Posted on Mon, 16 Apr 2018 in Infections
Question: Hi, my brother is diagnosed with severe dengue in the Philippines. He's in the ICU at the moment. I am overseas and would like to know if his life is in danger. His blood pressure and temperature are back to normal however he has a rapid heart rate. He's already gotten a blood transfusion and now in oxygen therapy.
But later in the day, fluid accumulated in his lungs. Is this very dangerous or easy to treat? Is he getting better or worse? Thank you so much
doctor
Answered by Dr. Monika Dede 1 hour later
Brief Answer:
Yes his life is in danger situation.

Detailed Answer:
Hello,
Thank you writing in healthcare magic.


Based on the fact that he has a severe form of dengue you should know that his life is in danger situation.
We cannot say for the moment if he will be better or not.
Having a normal fever and blood pressure it is a good news but having pulmonary problem the prognosis could be reserved.

I hope my answer helps you.
I wish your brother a fast recovery.
Regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Monika Dede 11 minutes later
Thank you so much doctor.

He was injected something and he is urinating it out. He also has some rashes. Are these good things?

How do we take out the liquid from his lungs?
doctor
Answered by Dr. Monika Dede 23 hours later
Brief Answer:
Use of diuretics and oxygen therapy are the treatment in this cases.

Detailed Answer:
Hello,
Thank you writing back.


If he has pulmonary edema, having urination after diuretic injection is a good thing.
Use of diuretics and oxygen therapy are the treatment in this cases.
As well monitoring electrolytes, albumin. total protein in blood, renal function is indicated.

I hope my answer helps you.
Regards.



Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Monika Dede 8 hours later
Thank you so much doctor for that detailed answer.

He has developed rash again? Why is that?
Also, there are times when he's talking nonsense. What could be the reason?
Is he still in critical condition or he's in stable condition now?


Hi doctor. I am now in Philippines to see my brother. I cried when I saw him because its so hard seeing him in that state.


what do these things mean?
The doctor told us that he woke up to ask for food?
He has not pooped in a while. Is that because he has not eaten real food? When can he start eating again?

doctor
Answered by Dr. Monika Dede 27 hours later
Brief Answer:
He is still in critical situation.

Detailed Answer:
Hello,
I am sorry for my late response.

Based on your data, talking nonsense I think he is still in critical situation.
He has not pooped out because his intestin has not a good movement staying for a long time lying in bed.
It is a good news that he asked to eat.He can eat again after this situation could be better.

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Treatment/Therapy
Medical Procedures
Medical Topics

Recent questions on  Pulmonary edema

doctor1 MD

46 ur old female s/p left breast ca in 1998. Treated with 650 of adriamycin. Was. Admitted to hosotal on 1/25 with cardiomyopathy, ef of 20 and pulmonary edema. I had been treated for pneumonia for a solid month prior to this emergent incident. Now taking Coreg, aldactone, zestril, asp, and digoxin. Removed 7 liters of fluid. Repeat echo 13 days later ef still 20. Doubled dosage of zestril. What do you think my prognosis is? I am able to take care of adl without help.

doctor1 MD

my husband is 95 years old, he has developed a cough usually in a form of spell to last up to 30 minutes to an hour, he has taken 2 rounds of antibotics without any help, we have a number of over the counter med. also a number of perscrptions,...

doctor1 MD

My 83 year aunt devoloped pneumonia overnight without being sick prior to getting weak and going to er. I am worried that it is a potential sign of congestive heart failure . Is there a connection to maybe begining stages of chf and pneumonia. She...

doctor1 MD

A week after the birth of my first child, I was hospitalized with postpartum cardiomyopathy with pulmonary edema (my heart is slightly enlarged as a result). I am currently on meds to control my blood pressure (which is down to the point that my cardiologist is considering taking me off the medications) and am working on losing weight and sticking to a low sodium diet. I want to have a second child and want to know what are the health risks I should be aware of or if I should even consider a second pregnancy. Thanks.

doctor1 MD

death occured of below 14 year girl child due to rentec injection given in acidity case and also given nexpro 40 fast,somprar fast .is it said case is of medical negligence, YYYY@YYYY , FSL reprt stating that she died due to chronic lung disease associated with pulmonary edema and septicamia.

doctor1 MD

my mom age 68 diagnosed for pulmonary edema , hypoxia got treated at hospital . was given anti depression drugs , duolin, budecort nebulizer and wysolene20mg , 2 days after discharge resulted in severe vomiting , after 10 days her sodium level was 106 , was admitted to hospital again and IV for sodium given and at level 122 was shifted to ward , the same night she had 2 episode of seizure, Eptoin was given , , within 20 days drug induced hepatitis was diagnosed with liver enzymes deranged , and jaundice and ammonia level 242. , now after one month she is recovering ( eptoin 300 , raciper , pantoacid discontinued ) Current medicines since one month,- Hepagard /Hepamerz 5mg TDS ,Nusam 400 BD , Wysolone 40mg BD ,Linid 600 for UTI, NutrolinB, BD, UDIHEP 450 BD ,Levitiracetamtab usp 1 gm BD, Levolin nebulizer TDS ,Budecort BD What are the side effects of current medicines